I’m 33. About 6 months ago I went to see a ht doc, and my doctor and dermatologist. The ht transplant doc prescribed propecia and told me to come back in a year, but my doc and the derm would not. My doc said you could see a little of my scalp on top but nothing out of the ordinary. The derm said, along with my family history, that “there are no signs of mpb and your hairline is strong.” But I had bad imflammation, he prescribed Luxiq, a topical steroid, but I have been feeling like I was losing more than normal/thinner than normal. About a month ago, I started the propecia, just to see how it went, because I was nervous about losing anymore.
The inflammation has only gotten worse, and now in the last few days, I am shedding like crazy! My head does not itch, it is just a dull pain/feeling on the vertex. The last few days I lose up at least 50 hairs so easily when styling my hair for just a minute – much, much more than ever before. I’m afraid to even touch it.
So – can you shed on propecia if you arent actually actively losing hair? Does the shedding hint that I actually am losing hair? Also, if I decide now to stop the treatments and follow up again with my derm, will the hair that I’ve shed come back, even after stopping the treatments?
I would assume that the hair transplant physician did a miniaturization study to come to the conclusion that you have male pattern balding and that you need Propecia. Eyeballing someone’s scalp is not the equivalent of this. I would make make an appointment with your dermatologist and have him/her recheck you since you are having more problems. I can not tell you what is going on without knowing what your dermatologist is treating with the steroids. Having said that, I would doubt that Propecia is causing your hair loss.